June 01, 2005

I'm back!!

Okay! I have gotten everyone's e-mails and I am going to start posting again. You win! I really have just been trying to not depress anyone because I have been so down lately. I feel that my mood comes across in what I post.

For those of you that don't know....my mysterious pain that I posted about at the end of the year came back and then some. Two to three weeks ago I started hurting so badly that I can't even manage to clean a single room in my house without causing myself excruciating pain. Of course, the worst has been going through my mind. I have put off the bone biopsy for months now and I was thinking that surely I must be eaten up with bone cancer or osteomyelitis and if it is in the spine my time is limited. But then my blood work came back good....all of it. Even my sedimentation rate was a low normal.

Then I became really confused because I have been having severe joint pain for months now....so bad that I have been having to wear knee braces, elbow braces, use NSAIDS, etc. But! If I have arthritis, then there would be inflammation and the sedimentation rate would be up, right? And now my muscles are hurting too!! I can't sleep, I can't shop, I can't function!! What could be wrong. The chest x-ray is normal. I am having another CT and bone scan tomorrow......but still something is off.

The nurse practitioner suggested that maybe I have Fibromyalgia. I was really ready to embrace this diagnosis because it was much better than the ones that I was coming up with in my mind. However, there was something not quite right about that too. Wouldn't that come on more gradual? And I don't have chronic fatigue....I'm hyper. There is something else we are missing! Then it hit me!! It is my thyroid medicine! I started having problems when I started taking it and they went away when I quit taking it and they came back when I started taking it again. So, I looked it up. Guess what two of the rare side effects are? Arthralgia (joint pain) and myalgia (muscle pain). And remember the mysterious flank pain that I have been having off and on for months and months? A common, serious side effect is nephritis (inflammation of the nephron). The nephron is a major functioning part of the kidney....thus... flank pain!!

Now, I have to get the doctors to agree with it and help me come up with an alternative to the medication....or agree to lower my dosage.

Anyway, at least for now....I'm in a better mood because I have a ray of hope that doesn't have the 'c' word in it. :o)

Posted by Barbara at 11:22 AM | Comments (0)